Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lab results after beginning HAART

Oct 7, 1998

Dear Dr. H:

This is a followup to my question I posted on 09/07/98 titled-"Why is my VL still so high?". After 4 weeks on Epivir/Viracept/Zerit, my blood looks like this: VL-1,000, down from 166,000. CD4-499, up from 364.. What do these results tell you as a researcher in regards to set point,ad progression and/or regression, or any other thoughts you may have; Thank You.

Response from Dr. Holodniy

Excellent Response!! You have had over a 2 log or 100 fold reduction in viral load. Based on some older data (in the AZT/ddI era), a 2 log reduction after 8 weeks of therapy, resulted in a 10-100 fold reduction in the risk to progressing to AIDS in 3 years. We don't have long term clinical outcome data from protease inhibitor studies yet. But I would think the reduction in risk of progression would be even greater. You may see a further reduction in your viral load. It may take up to 24 weeks to get to < 50 copies.

MH



Previous
Viral load WAY down
Next
stopping combo therapy when undectable???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement